Alert archive / Georgia / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 250, NWS Atlanta, GA

May 8, 2003Harris County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 8, 2003, 3:04 AM EDT for Harris County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2003, 3:04 AM EDT (07:04 UTC)
Expired
May 8, 2003, 3:30 AM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Harris County, GA

The radar

The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2003-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2003-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2242 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
2.4
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WUUS52 KFFC 080704
SVRATL
GAC145-080730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 AM EDT THU MAY 8 2003

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARRIS COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 330 AM EDT

* AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HAMILTON...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HAMILTON AND
SHILOH.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3289 8489 3273 8493 3268 8463 3281 8459

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:15 PM EDT, 5 hours 49 minutes earlier.

Area forecast discussion, May 7, 9:15 PM EDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 PM EDT WED MAY 7 2003

THUNDERSTORMS CONTINUING TO PUSH SOUTHWARD...AND THIS IS IN LINE
WITH THE MODELS TAKING THE PRECIP OUT OF NORTH GEORGIA. WILL END THE
FLASH FLOOD WATCH FOR NORTH GA...BUT KEEP IT GOING UNTIL 11 PM FOR
THE REST OF THE AREA ALREADY IN THE FLASH FLOOD WATCH. MAY NEED TO
EXTEND THIS FURTHER IN TIME IF HEAVY RAIN IS CONTINUING WITH THE
THUNDERSTORMS...WILL MAKE THAT DECISION AFTER 10 PM. WILL DROP POPS
TO CHANCE CATEGORY NORTH AND KEEP LIKELY TO CATEGORICAL GOING FOR
THE REST OF THE CWA. OTHERWISE NO SIGNIFICANT CHANGES PLANNED.

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
Hazardous weather outlook, May 7, 11:00 AM EDT, 16 hours 4 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-072200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT WED MAY 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

FLASH FLOODING EXPECTED OVER PARTS OF NORTH GEORGIA INTO TONIGHT.
A FEW SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL CONTINUE FROM THE WESTERN ATLANTIC TO
THE EASTERN GULF OF MEXICO. A SLOW MOVING FRONT WILL CONTINUE ACROSS
THE OHIO AND MISSISSIPPI VALLEYS. AN UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS THE AREA THIS AFTERNOON.

.PRIMARY HAZARD...
THE PRIMARY HAZARD WILL BE FLASH FLOODING AND DAMAGING WINDS.
LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
THE MOST LIKELY TIME FOR FLASH FLOODING AND SEVERE THUNDERSTORMS
WILL BE THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR FLASH
FLOODING WILL BE FROM ATLANTA AND ATHENS NORTH. THE MOST LIKELY
AREA FOR SEVERE THUNDERSTORMS WILL BE NORTH OF COLUMBUS TO MACON.

.DISCUSSION...
A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER THE AREA. CAPES OF
2000 TO 3000...AND LIFTED INDICES OF MINUS 4 TO MINUS 8...CAN BE
EXPECTED. ALSO...A SHORT WAVE WILL MOVE ACROSS NORTH GEORGIA THIS
AFTERNOON AND WILL ENHANCE THUNDERSTORM DEVELOPMENT.

.FOR SPOTTERS...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH FRIDAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

BDL

In the hours before

Local storm report, May 7, 10:05 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT WED MAY 07 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    CARROLLTON                GA   FLOODING
05/07/03   CARROLL                        NUMEROUS ROADS COVERED BY
                                          FLOWING WATER.
                                          COUNTYWIDE.REPORTED BY
                                          CARROLL COUNTY 911.

0526 PM    CARROLLTON                GA   0.75 INCH HAIL
05/07/03   CARROLL                        REPORTED BY SPOTTERS.

0635 PM    ROOSTERVILLE              GA   WIND DAMAGE
05/07/03   HEARD                          OFF DUTY GA STATE POLICE
                                          REPORTED POSSIBLE TORNADO
                                          TOUCHDOWN THAT DESTROYED
                                          A SHED. NUMEROUS TREES
                                          DOWN. REPORTED BY HEARD
                                          COUNTY 911.

0657 PM    NEWNAN                    GA   2.75 INCH HAIL
05/07/03   COWETA                         BASEBALL SIZE HAIL.
                                          PUBLIC REPORT.

0657 PM    4S MORELAND               GA   2.75 INCH HAIL
05/07/03   COWETA                         PUBLIC REPORT.

0700 PM    NEWNAN                    GA   1.00 INCH HAIL
05/07/03   COWETA                         HAM REPORT

0701 PM    NEWNAN                    GA   1.75 INCH HAIL
05/07/03   COWETA                         PUBLIC REPORT.

0705 PM    FAIRBURN                  GA   60 MPH WIND GUST
05/07/03   FULTON                         REPORTED BY A TRAINED
                                          SPOTTER.

0730 PM    SHARPSBURG                GA   WIND DAMAGE
05/07/03   COWETA                         WIND DAMAGE TO HOUSES IN
                                          BEDFORD FOREST
                                          SUBDIVISION. NUMEROUS
                                          TREES DOWN. REPORTED BY
                                          THE PUBLIC

0740 PM    PEACHTREE CITY            GA   WIND DAMAGE
05/07/03   FAYETTE                        PUBLIC REPORT. TWO TREES
                                          DOWN.

0805 PM    NEWNAN                    GA   FLOODING
05/07/03   COWETA                         NUMEROUS ROADS FLOODED
                                          OUT. REPORTED BY COWETA
                                          COUNTY 911.

0805 PM    CENTRALHATCHEE            GA   FLOODING
05/07/03   HEARD                          NUMEROUS ROADS FLOODED
                                          OUT. REPORTED BY HEARD
                                          COUNTY 911.

0805 PM    NEWNAN                    GA   WIND DAMAGE
05/07/03   COWETA                         NUMEROUS TREES DOWN IN
                                          SUMMERGROVE SUBDIVISION.

0805 PM    CENTRALHATCHEE            GA   1.00 INCH HAIL
05/07/03   HEARD                          REPORTED BY HEARD COUNTY
                                          911. ALSO NUMEROUS TREES
                                          DOWN.

0805 PM    NEWNAN                    GA   FLOODING
05/07/03   COWETA                         REPORTED BY COWETA COUNTY
                                          911. NUMEROUS ROADS
                                          FLOODED.

0807 PM    PEACHTREE CITY            GA   WIND DAMAGE
05/07/03   FAYETTE                        NUMEROUS TREES
                                          DOWN.REPORTED BY FAYETTE
                                          COUNTY 911.

0815 PM    PEACHTREE CITY            GA   FLOODING
05/07/03   FAYETTE                        ROADS FLOODING WITH WATER
                                          6 TO 8 INCHES DEEP
                                          FLOWING ACROSS ROADS.
                                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE.

0815 PM    3N LAGRANGE               GA   WIND DAMAGE
05/07/03   TROUP                          NUMEROUS TREES DOWN AND
                                          NICKEL SIZE HAIL. PUBLIC
                                          REPORT.

0900 PM    PEACHTREE CITY            GA   FLOODING
05/07/03   FAYETTE                        ROADS FLOODED OUT.
                                          REPORTED BY FAYETTE
                                          COUNTY 911.

1000 PM    TYRONE                    GA   FLOODING
05/07/03   FAYETTE                        MOBILE HOME PARK FLOOD
                                          OUT. PUBLIC REPORT.
Local storm report, May 7, 10:29 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT WED MAY 07 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    CARROLLTON                GA   FLOODING
05/07/03   CARROLL                        NUMEROUS ROADS COVERED BY
                                          FLOWING WATER.
                                          COUNTYWIDE.REPORTED BY
                                          CARROLL COUNTY 911.

0526 PM    CARROLLTON                GA   0.75 INCH HAIL
05/07/03   CARROLL                        REPORTED BY SPOTTERS.

0600 PM    CENTRALHATCHEE            GA   WIND DAMAGE
05/07/03   HEARD                          ROOF TORN OFF HOUSE.
                                          SEVERAL BARNS DESTROYED.
                                          REPORTED BY THE PUBLIC.

0635 PM    ROOSTERVILLE              GA   WIND DAMAGE
05/07/03   HEARD                          OFF DUTY GA STATE POLICE
                                          REPORTED POSSIBLE TORNADO
                                          TOUCHDOWN THAT DESTROYED
                                          A SHED. NUMEROUS TREES
                                          DOWN. REPORTED BY HEARD
                                          COUNTY 911.

0657 PM    NEWNAN                    GA   2.75 INCH HAIL
05/07/03   COWETA                         BASEBALL SIZE HAIL.
                                          PUBLIC REPORT.

0657 PM    4S MORELAND               GA   2.75 INCH HAIL
05/07/03   COWETA                         PUBLIC REPORT.

0700 PM    NEWNAN                    GA   1.00 INCH HAIL
05/07/03   COWETA                         HAM REPORT

0701 PM    NEWNAN                    GA   1.75 INCH HAIL
05/07/03   COWETA                         PUBLIC REPORT.

0705 PM    FAIRBURN                  GA   60 MPH WIND GUST
05/07/03   FULTON                         REPORTED BY A TRAINED
                                          SPOTTER.

0730 PM    SHARPSBURG                GA   WIND DAMAGE
05/07/03   COWETA                         WIND DAMAGE TO HOUSES IN
                                          BEDFORD FOREST
                                          SUBDIVISION. NUMEROUS
                                          TREES DOWN. REPORTED BY
                                          THE PUBLIC

0740 PM    PEACHTREE CITY            GA   WIND DAMAGE
05/07/03   FAYETTE                        PUBLIC REPORT. TWO TREES
                                          DOWN.

0805 PM    NEWNAN                    GA   FLOODING
05/07/03   COWETA                         NUMEROUS ROADS FLOODED
                                          OUT. REPORTED BY COWETA
                                          COUNTY 911.

0805 PM    CENTRALHATCHEE            GA   FLOODING
05/07/03   HEARD                          NUMEROUS ROADS FLOODED
                                          OUT. REPORTED BY HEARD
                                          COUNTY 911.

0805 PM    NEWNAN                    GA   WIND DAMAGE
05/07/03   COWETA                         NUMEROUS TREES DOWN IN
                                          SUMMERGROVE SUBDIVISION.

0805 PM    CENTRALHATCHEE            GA   1.00 INCH HAIL
05/07/03   HEARD                          REPORTED BY HEARD COUNTY
                                          911. ALSO NUMEROUS TREES
                                          DOWN.

0805 PM    NEWNAN                    GA   FLOODING
05/07/03   COWETA                         REPORTED BY COWETA COUNTY
                                          911. NUMEROUS ROADS
                                          FLOODED.

0807 PM    PEACHTREE CITY            GA   WIND DAMAGE
05/07/03   FAYETTE                        NUMEROUS TREES
                                          DOWN.REPORTED BY FAYETTE
                                          COUNTY 911.

0815 PM    PEACHTREE CITY            GA   FLOODING
05/07/03   FAYETTE                        ROADS FLOODING WITH WATER
                                          6 TO 8 INCHES DEEP
                                          FLOWING ACROSS ROADS.
                                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE.

0815 PM    3N LAGRANGE               GA   WIND DAMAGE
05/07/03   TROUP                          NUMEROUS TREES DOWN AND
                                          NICKEL SIZE HAIL. PUBLIC
                                          REPORT.

0900 PM    PEACHTREE CITY            GA   FLOODING
05/07/03   FAYETTE                        ROADS FLOODED OUT.
                                          REPORTED BY FAYETTE
                                          COUNTY 911.

1000 PM    TYRONE                    GA   FLOODING
05/07/03   FAYETTE                        MOBILE HOME PARK FLOOD
                                          OUT. PUBLIC REPORT.

1026 PM    LAGRANGE                  GA   FLOODING
05/07/03   TROUP                          ROADS FLOODED OUT WITH
                                          WATER FLOWING ACROSS
                                          THEM. NEAR IMPASSABLE.
                                          REPORTED BY THE PUBLIC.
Special weather statement, May 7, 10:42 PM EDT, 4 hours 22 minutes before
GAZ056-058>061-066>074-078>084-089>097-102>109-080600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1042 PM EDT WED MAY 7 2003

...TORNADO WATCH 291 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...

JASPER...PUTNAM...HANCOCK...BUTTS...WASHINGTON...BALDWIN...JONES AND
WILKINSON...

...TORNADO WATCH 291 REMAINS IN EFFECT UNTIL 200 AM EDT FOR THE
FOLLOWING COUNTIES...

SPALDING...MERIWETHER...TROUP...LAMAR...MONROE...PIKE...UPSON...
BIBB...TWIGGS...TALBOT...HARRIS...CRAWFORD...TAYLOR...LAURENS...
PEACH...HOUSTON...MUSCOGEE...BLECKLEY...MARION...CHATTAHOOCHEE...
MACON...DODGE...SCHLEY...PULASKI...DOOLY...STEWART...WEBSTER...
SUMTER...WILCOX AND CRISP COUNTIES...
Local storm report, May 7, 11:07 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1107 PM EDT WED MAY 07 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    CARROLLTON                GA   FLOODING
05/07/03   CARROLL                        NUMEROUS ROADS COVERED BY
                                          FLOWING WATER.
                                          COUNTYWIDE.REPORTED BY
                                          CARROLL COUNTY 911.

0526 PM    CARROLLTON                GA   0.75 INCH HAIL
05/07/03   CARROLL                        REPORTED BY SPOTTERS.

0600 PM    CENTRALHATCHEE            GA   WIND DAMAGE
05/07/03   HEARD                          ROOF TORN OFF HOUSE.
                                          SEVERAL BARNS DESTROYED.
                                          REPORTED BY THE PUBLIC.

0635 PM    ROOSTERVILLE              GA   WIND DAMAGE
05/07/03   HEARD                          OFF DUTY GA STATE POLICE
                                          REPORTED POSSIBLE TORNADO
                                          TOUCHDOWN THAT DESTROYED
                                          A SHED. NUMEROUS TREES
                                          DOWN. REPORTED BY HEARD
                                          COUNTY 911.

0657 PM    NEWNAN                    GA   2.75 INCH HAIL
05/07/03   COWETA                         BASEBALL SIZE HAIL.
                                          PUBLIC REPORT.

0657 PM    4S MORELAND               GA   2.75 INCH HAIL
05/07/03   COWETA                         PUBLIC REPORT.

0700 PM    NEWNAN                    GA   1.00 INCH HAIL
05/07/03   COWETA                         HAM REPORT

0701 PM    NEWNAN                    GA   1.75 INCH HAIL
05/07/03   COWETA                         PUBLIC REPORT.

0705 PM    FAIRBURN                  GA   60 MPH WIND GUST
05/07/03   FULTON                         REPORTED BY A TRAINED
                                          SPOTTER.

0730 PM    SHARPSBURG                GA   WIND DAMAGE
05/07/03   COWETA                         WIND DAMAGE TO HOUSES IN
                                          BEDFORD FOREST
                                          SUBDIVISION. NUMEROUS
                                          TREES DOWN. REPORTED BY
                                          THE PUBLIC

0740 PM    PEACHTREE CITY            GA   WIND DAMAGE
05/07/03   FAYETTE                        PUBLIC REPORT. TWO TREES
                                          DOWN.

0800 PM    LITHIA SPRINGS            GA   FLOODING
05/07/03   DOUGLAS                        SWEETWATER CREEK FLOODED.
                                          LOCALIZED ROADS FLOODED
                                          OUT. REPORTED BY DOUGLAS
                                          COUNTY POLICE.

0805 PM    NEWNAN                    GA   FLOODING
05/07/03   COWETA                         NUMEROUS ROADS FLOODED
                                          OUT. REPORTED BY COWETA
                                          COUNTY 911.

0805 PM    CENTRALHATCHEE            GA   FLOODING
05/07/03   HEARD                          NUMEROUS ROADS FLOODED
                                          OUT. REPORTED BY HEARD
                                          COUNTY 911.

0805 PM    NEWNAN                    GA   WIND DAMAGE
05/07/03   COWETA                         NUMEROUS TREES DOWN IN
                                          SUMMERGROVE SUBDIVISION.

0805 PM    CENTRALHATCHEE            GA   1.00 INCH HAIL
05/07/03   HEARD                          REPORTED BY HEARD COUNTY
                                          911. ALSO NUMEROUS TREES
                                          DOWN.

0805 PM    NEWNAN                    GA   FLOODING
05/07/03   COWETA                         REPORTED BY COWETA COUNTY
                                          911. NUMEROUS ROADS
                                          FLOODED.

0807 PM    PEACHTREE CITY            GA   WIND DAMAGE
05/07/03   FAYETTE                        NUMEROUS TREES
                                          DOWN.REPORTED BY FAYETTE
                                          COUNTY 911.

0815 PM    PEACHTREE CITY            GA   FLOODING
05/07/03   FAYETTE                        ROADS FLOODING WITH WATER
                                          6 TO 8 INCHES DEEP
                                          FLOWING ACROSS ROADS.
                                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE.

0815 PM    3N LAGRANGE               GA   WIND DAMAGE
05/07/03   TROUP                          NUMEROUS TREES DOWN AND
                                          NICKEL SIZE HAIL. PUBLIC
                                          REPORT.

0900 PM    PEACHTREE CITY            GA   FLOODING
05/07/03   FAYETTE                        ROADS FLOODED OUT.
                                          REPORTED BY FAYETTE
                                          COUNTY 911.

1000 PM    TYRONE                    GA   FLOODING
05/07/03   FAYETTE                        MOBILE HOME PARK FLOOD
                                          OUT. PUBLIC REPORT.

1026 PM    LAGRANGE                  GA   FLOODING
05/07/03   TROUP                          ROADS FLOODED OUT WITH
                                          WATER FLOWING ACROSS
                                          THEM. NEAR IMPASSABLE.
                                          REPORTED BY THE PUBLIC.
Special weather statement, May 8, 1:55 AM EDT, 1 hour 9 minutes before
GAZ066-080645-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 AM EDT THU MAY 8 2003

...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN TROUP COUNTY UNTIL
245 AM EDT...

AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LA GRANGE...MOVING EAST AT
30 MPH.

THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 245 AM EDT.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 8, 2:35 AM EDT, 29 minutes before
GAZ078-080715-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 AM EDT THU MAY 8 2003

...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN HARRIS COUNTY UNTIL
315 AM EDT...

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HARRIS COUNTY UNTIL
315 AM EDT...

AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF HAMILTON...MOVING EAST AT 15
MPH.

THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 315 AM EDT.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:10 PM EDTFlash Flood WarningFFCFayette3 hr
May 7, 8:13 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette32 min
May 7, 8:14 PM EDTSevere Thunderstorm WarningFFCSpalding46 min
May 7, 8:20 PM EDTSevere Thunderstorm WarningFFCMeriwether55 min
May 7, 8:44 PM EDTSevere Thunderstorm WarningFFCHarris, Troup61 min
May 7, 10:21 PM EDTFlash Flood WarningFFCTroup3 hr
May 7, 10:41 PM EDTTornado WarningFFCHarris49 min
May 7, 11:05 PM EDTTornado WarningFFCHarris25 min
May 7, 11:30 PM EDTSevere Thunderstorm WarningFFCHarris, Talbot45 min
May 7, 11:50 PM EDTFlash Flood WarningFFCCoweta, Heard4 hr
May 8, 12:52 AM EDTFlash Flood WarningFFCMeriwether4 hr
May 8, 1:11 AM EDTFlash Flood WarningFFCTroup3 hr
May 8, 3:21 AM EDTSevere Thunderstorm WarningFFCTalbot39 min
May 8, 3:28 AM EDTTornado WarningFFCHarris, Talbot47 min
May 8, 3:40 AM EDTFlash Flood WarningFFCHeard3 hr
May 8, 4:15 AM EDTFlash Flood WarningFFCTroup2 hr
May 8, 4:25 AM EDTSevere Thunderstorm WarningFFCTaylor35 min
May 8, 4:30 AM EDTFlash Flood WarningFFCMeriwether3 hr
May 8, 6:15 AM EDTFlash Flood WarningFFCTroup2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.